PubAg

Main content area

Estimating Equations for Removal Data Analysis

Author:
Wang, You‐Gan
Source:
Biometrics 1999 v.55 no.4 pp. 1263-1268
ISSN:
0006-341X
Subject:
Micropterus dolomieu, biometry, covariance, equations, population size, variance
Abstract:
We consider the problem of estimating a population size from successive catches taken during a removal experiment and propose two estimating functions approaches, the traditional quasi‐likelihood (TQL) approach for dependent observations and the conditional quasi‐likelihood (CQL) approach using the conditional mean and conditional variance of the catch given previous catches. Asymptotic covariance of the estimates and the relationship between the two methods are derived. Simulation results and application to the catch data from smallmouth bass show that the proposed estimating functions perform better than other existing methods, especially in the presence of overdispersion.
Agid:
93452